MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH® DISSECTION ENDOVASCULAR STENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH® DISSECTION ENDOVASCULAR STENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G47493
Medical Device Problem Codes Unintended System Motion (1430); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Pma/510(k): p180001.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: the green trigger wire mechanism gave resistance as the operator attempted to remove it from the delivery system, causing the grey positioner to move and displace the stent distally by ~5mm as evidenced by live fluoro imaging.After removing the green trigger wire, the operators retracted the grey positioner (dilator system) until it married into the sheath as guided by live fluoro imaging with no evidence of stent movement.However, upon removing the entire delivery system (sheath and grey positioner) for a 16fr sheath exchange, the stent migrated distally by ~6cm until the stent was rested entirely on the aortic bi-furcation.Patient outcome: device was meant to be implanted but the stent migrated from desired landing location.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: due to resistance when attempting to remove the green trigger wire mechanism the positioner displaced, and the stent rested in the aortic bifurcation.Reportedly the stent was implanted with no adverse effects on the patient and reportedly no interventional procedure was performed due to this occurrence.No device was returned for analysis, as the ¿device has been implanted and delivery system was disposed off¿ and without the actual complaint device it would be inappropriate to speculate at what may or may not have caused the difficulties in withdrawing the trigger wire mechanism.The instructions for use supplied with the device specify how to withdraw the trigger-wire release mechanism in a continuous movement and not to rotate it, but appropriate actions have been taken to address the difficulties encountered.There are adequate controls in place to ensure the device was manufactured to specifications.It was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.Cook medical will continue to monotir for similar events this report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH® DISSECTION ENDOVASCULAR STENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key15137870
Report Number3002808486-2022-00909
Device Sequence Number5614615
Product Code MIH
UDI-Device Identifier10827002474939
UDI-Public(01)10827002474939(17)250322(10)E4238016
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2025
Device Model NumberG47493
Device Catalogue NumberZDES-36-180-US
Device Lot NumberE4238016
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date09/28/2022
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown